Call Now
(937) 528-2809
Chat Now
With a Counselor

Symptoms of Narcotic Withdrawal

Overcoming Morphine Abuse: Learn more about the symptoms of narcotic withdrawal and how to handle it

Morphine is popular for being the most potent analgesic opiate used to treat chronic pain. From the very beginning of its use (1800s), until today, it is the top choice to manage severe pain ranging from post-surgical treatment to end-of-life care. However, just as it is strong, the symptoms of narcotic withdrawal from this opiate are just as complex.

People that are struggling with morphine abuse, will often show certain signs and symptoms that are not too hard to identify, but that will resemble side effects from using other types of drugs as well. The most common signs of morphine abuse are:

  • Severe drowsiness and/or a state of sedation
  • Headache
  • Severe mood changes
  • Nervousness and/or agitation episodes
  • Stomach pain and cramps
  • Constricted pupils

In addition to these symptoms, there are other signs that could point to a highly-dangerous morphine overdose. Those include:

  • Extreme drowsiness
  • Nausea and vomiting
  • Changes in heartbeat
  • Blue or purple coloration of skin and nails
  • Fever
  • Hives
  • Rash
  • Seizures
  • Swelling of the eyes, tongue, throat, mouth, lips
  • Difficulty breathing
  • Chest pain

When a person is abusing the drug - or has suffered an overdose - they will need to go through immediate morphine detox in order to recover.

Whenever someone undergoes a morphine detox process, they will almost certainly experience the symptoms of narcotic withdrawal. These symptoms will change in intensity and duration, depending on a number of factors: how long the person has been abusing the drug, whether it has been combined with something else, their overall health, etc.

The first step into the morphine withdrawal timeline will be morphine detox. During this stage, medical experts at rehabilitation centers, will be able to support your body in getting rid of the toxins that come from the narcotic.

This process, causes the body to react to the absence of the drug, thus, causing the symptoms of narcotic withdrawal, that can last an average of 6 to 7 days.

These symptoms of narcotic withdrawal, in the particular case of this drug, can be summarized in the following morphine withdrawal timeline:

  • 6 to 12 hours after last dose: symptoms of narcotic withdrawal from morphine can mimic those of a strong flu, including runny nose, headache, heavy sweating, watery eyes, chills, stomach cramps.
  • 48 to 72 hours after last dose: during this stage, an abuser going through withdrawal will experience irregular blood pressure, irregular heart rate, insomnia, anxiety, muscle pain, tremors, loss of appetite, irritability, drug cravings.
  • 72+ hours after last dose: while the physical symptoms of narcotic withdrawal may start to subside, the emotional ones become heightened during this stage; a patient will start to experience emotional symptoms like depression, severe anxiety, panic attacks, restlessness, suicidal thoughts, etc.

If untreated, the emotional/behavioral symptoms of withdrawal can extend for weeks and even months at a time.

Because of the complexity of these symptoms of narcotic withdrawal, a morphine detox and rehabilitation treatment should always be done under the guidance and supervision of medical professionals and addiction experts at a rehabilitation facility.

These rehab centers not only have the expertise to handle the process, but also have the tools, qualification and necessary medication to ensure that the process is done safely and effectively, avoiding any health risks and complications that could put a person's life in danger.

If you are trying to find a facility that can help you - or your loved one - in recovering, we can help. Call us right now at (937) 528-2809.

Addiction help is available 24/7. Don't wait any longer.

 

Get Started on The Journey To Recovery Today!

Chat With a Counselor Call Us Now (937) 528-2809